Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 29, 2013, 2:14 PM EDT for 4 counties in South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 2:14 PM EDT (18:14 UTC)
- Expired
- Apr 29, 2013, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 23 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:25 PM EDT | HAIL 1 | Pocotaligo, SC | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
571 WUUS52 KCHS 291814 SVRCHS SCC013-029-049-053-291915- /O.NEW.KCHS.SV.W.0028.130429T1814Z-130429T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 214 PM EDT MON APR 29 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 315 PM EDT * AT 214 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM... NEAR GILLISONVILLE...MOVING EAST AT 25 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... COOSAWHATCHIE...GILLISONVILLE...MCPHERSONVILLE...POCOTALIGO... YEMASSEE...SHELDON...GARDENS CORNER... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3285 8066 3255 8060 3250 8102 3269 8104 TIME...MOT...LOC 1814Z 266DEG 21KT 3259 8094 $$
2 follow-up statements
418
WWUS52 KCHS 291839
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT MON APR 29 2013
SCC049-291849-
/O.CAN.KCHS.SV.W.0028.000000T0000Z-130429T1915Z/
HAMPTON SC-
239 PM EDT MON APR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...
LAT...LON 3285 8066 3255 8060 3252 8086 3265 8088
3269 8085 3270 8083 3272 8085 3276 8086
TIME...MOT...LOC 1839Z 257DEG 25KT 3263 8074
$$
SCC013-029-053-291915-
/O.CON.KCHS.SV.W.0028.000000T0000Z-130429T1915Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
239 PM EDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES...
AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GARDENS CORNER...MOVING EAST AT 30
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 225 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL IN POCOTALIGO.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DALE...
GARDENS CORNER...HENDERSONVILLE...POCOTALIGO...SHELDON AND WHITE
HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3285 8066 3255 8060 3252 8086 3265 8088
3269 8085 3270 8083 3272 8085 3276 8086
TIME...MOT...LOC 1839Z 257DEG 25KT 3263 8074
$$993
WWUS52 KCHS 291913
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT MON APR 29 2013
SCC013-029-053-291923-
/O.EXP.KCHS.SV.W.0028.000000T0000Z-130429T1915Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
313 PM EDT MON APR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER...COLLETON
AND BEAUFORT COUNTIES WILL EXPIRE AT 315 PM EDT...
AT 313 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3285 8066 3255 8060 3252 8086 3265 8088
3269 8085 3270 8083 3272 8085 3276 8086
TIME...MOT...LOC 1913Z 257DEG 25KT 3268 8047
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:30 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 29, 1:30 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EDT MON APR 29 2013 .SYNOPSIS... A DISTURBANCE ALOFT WILL MOVE THROUGH THE REGION TODAY...BRINGING WITH IT UNSETTLED WEATHER. A WAVE OF WEAK LOW PRESSURE WILL FORM OFF THE SE COAST LATE TONIGHT. A PERSISTENT PATTERN FEATURING A STRONG WEDGE OF HIGH PRESSURE EAST OF THE APPALACHIANS AND BROAD LOW PRESSURE SOUTH OF THE REGION WILL PREVAIL INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FORECAST IS ON TRACK WITH STRONG TSTMS ALREADY DEVELOPING NEAR THE SAVANNAH RIVER. INCREASED TEMPERATURES A FEW DEGS PER GOING TRENDS WITH A FEW LOCALES LIKELY SURPASSING 80 BEFORE TSTMS COOL THINGS OFF. STILL WATCHING FOR A FEW SEVERE TSTMS TO DEVELOP OVER THE NEXT FEW HRS. A WARM AND MOIST ATMOSPHERE IS IN PLACE THIS MORNING AS NOTED IN THE 29/12Z CHS RAOB. PWATS ARE UP WELL ABOVE 1.4 INCHES WITH DEWPOINTS IN THE MID-UPPER 60S. DEEP LAYERED MOISTURE WILL CONTINUE TO INCREASE TODAY AHEAD OF A WELL DEFINED SHORTWAVE MOVING ACROSS WEST-CENTRAL GEORGIA. THIS FEATURE IS EXPECTED TO TRAVERSE THE CSRA AND SOUTHERN SOUTH CAROLINA LATER THIS AFTERNOON AS TEMPERATURES BREACH CONVECTIVE THRESHOLDS IN THE LOWER-MID 70S. MODIFIED SOUNDINGS YIELD MODEST INSTABILITY WITH MAXIMUM SBCAPES 1500-2000 J/KG WITH LIFTED INDICES AS LOW AS -5 TO -6C. THIS COUPLED WITH INCREASING FORCING AHEAD OF THE AFOREMENTIONED SHORTWAVE WILL YIELD QUITE A BIT OF CONVECTION BY MID AFTERNOON. ALL OF THE MESOSCALE MODELS INCLUDING THE LATEST H3R AND NSSL WRF SUPPORT A FAIRLY WIDESPREAD SWATH OF SHOWERS AND TSTMS BEGINNING AS EARLY AS 1 PM TO 2 PM...MOST LIKELY WITHIN AN AREA OF ENHANCED LOW-LEVEL CONVERGENCE ALONG THE INLAND MOVING SEA BREEZE AND A SUBTLE SURFACE TROUGH INLAND. SEE NO REASON TO DEVIATE FROM THIS THINKING GIVEN THE GENERAL AGREEMENT AMONG THE VARIOUS SYNOPTIC AND MESOSCALE MODEL SOLUTIONS. PLAN TO INCREASE POPS TO LOW-END CATEGORICAL FOR ALL AREAS THIS AFTERNOON WITH PEAK COVERAGE EXPECTED TO OCCUR BETWEEN 2 PM AND 6 PM. THERE ARE SEVERAL KINEMATIC AND THERMODYNAMIC PARAMETERS THAT ARE SUPPORTIVE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS FOR SEVERAL HOURS THIS AFTERNOON. THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING WITH A RISK FOR DAMAGING WINDS AND MARGINALLY SEVERE HAIL...HOWEVER CONDITIONS DO NOT SUPPORT A LARGE-SCALE ORGANIZED THREAT...ALTHOUGH A BRIEF CONVECTIVE ORGANIZATION COULD OCCUR WHERE MESOSCALE BOUNDARIES COLLIDE. HEAVY RAIN AND POSSIBLE LOCALIZED FLOODING ARE ALSO POSSIBLE GIVEN PWATS OVER 2 STANDARD DEVIATIONS ABOVE CLIMATOLOGY AND WIND PROFILES SUPPORTIVE OF CONVECTIVE TRAINING ARE IN PLACE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...ALTHOUGH THE SHORT WAVE ALOFT PULLS AWAY DURING THE EVENING...A WEAK SOUTHERN STREAM MID AND UPPER LOW HANGS BACK OVER THE SE AND NORTH GULF COAST STATES. THIS FEATURE ALOFT CAUSES A WEAK SURFACE WAVE TO FORM ALONG A BAROCLINIC ZONE OVER THE NEARBY ATLANTIC LATE AS THE PRESSURE PATTERN ACROSS SC AND GA BECOMES ILL DEFINED. THE BULK OF THE CONVECTION WILL COME TO AN END WITH THE PASSAGE OF THE DISTURBANCE ALOFT THIS EVENING...BUT DUE TO THE PROXIMITY TO THE SURFACE WAVE OVER THE GULF STREAM WE/LL MAINTAIN SLIGHT CHANCE TO CHANCE POPS THROUGH THE NIGHT. OF MORE CONCERN WILL BE THE POTENTIAL FOR FOG FORMATION. DEPENDING UPON EXACTLY HOW MUCH RAINFALL OCCURS TODAY...THE GROUNDS WILL BE QUITE SATURATED. THAT ALONG WITH THE LACK OF WINDS AND CROSS-OVER TEMPS BEING REACHED SUGGESTS THAT AREAS OF FOG WILL FORM. SOME OF THE FOG COULD BECOME DENSE AND WE/LL NEED TO KEEP WATCH FOR A POSSIBLE DENSE FOG ADVISORY. TEMPS WILL AGAIN BE ABOVE CLIMATOLOGICAL NORMALS...ALTHOUGH SEVERAL DEGREES LOWER THAN WE WERE THIS MORNING. TUESDAY...A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL LIKELY PERSIST OVER THE REGION INSTEAD OF OF PUSHING OFFSHORE...AND THIS WILL TRANSLATE TO A CONTINUATION OF UNSETTLED CONDITIONS WITH PLENTY OF CLOUDS AND SHOWERS/THUNDERSTORMS. MODELS DEPICT A SLIGHTLY DRIER ENVIRONMENT TUESDAY AS COMPARED TO TODAY...ALTHOUGH THE DEGREE/LOCATION OF DRYING VARIES. MAINTAINED POPS NO HIGHER THAN CHANCE...ALTHOUGH SLIGHTLY GREATER DIURNAL COVERAGE IS POSSIBLE TUESDAY AFTERNOON ACROSS NORTHERN COUNTIES. DESPITE CLOUDS AND SHOWERS...TEMPERATURES SHOULD STILL RECOVER TO AROUND 80F AWAY FROM THE COAST...CLOSE TO NORMAL FOR LATE APRIL. TUESDAY NIGHT THROUGH THURSDAY...AS THE UPPER BLOCKING HIGH AMPLIFIES OVER THE EASTERN GREAT LAKES...THE ASSOCIATED SURFACE HIGH WILL STRENGTHEN AND EXPAND SOUTH/SOUTHWEST...CREATING AN IMPRESSIVE WEDGE REGIME EAST OF THE APPALACHIANS. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN THE INLAND WEDGE AND A SHARP SURFACE TROUGH OFF THE SOUTHEAST COAST. MEANWHILE...MOST GUIDANCE NOW DEPICTS THE UPPER LOW BLOCKED OVER THE SOUTHEAST WRAPPING AN EXTENSIVE EAST/WEST BAND OF DEEP LAYER MOISTURE INTO THE REGION...PERHAPS AS EARLY AS WEDNESDAY BUT MORE LIKELY THURSDAY...WITH UNCERTAIN TIMING DUE TO MODEL DIFFERENCES REGARDING THE POSITION...STRENGTH...ORIENTATION AND EVOLUTION OF THE UPPER LOW. IN GENERAL...MAINTAINED SLIGHT CHANCE TO CHANCE POPS TUESDAY NIGHT INTO WEDNESDAY NIGHT...THEN BUMPED POPS UP THURSDAY. HOWEVER...GIVEN UNCERTAINTY CAPPED HIGHEST POPS AROUND 50 PERCENT CENTRAL/SOUTH THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A BLOCKING PATTERN WILL PREVAIL ACROSS THE EASTERN CONUS LATE WEEK INTO NEXT WEEKEND. AT THE SURFACE...STRONG HIGH PRESSURE CENTERED NORTH/NORTHEAST OF THE REGION WILL CONTINUE SUPPORT A WEDGE REGIME EAST OF THE APPALACHIANS...WHILE BROAD LOW PRESSURE...EITHER AN INVERTED TROUGH OR A CYCLONE...WILL PERSIST SOUTH OF THE REGION. THIS SCENARIO WILL MAINTAIN ELEVATED ONSHORE FLOW AND BELOW NORMAL DAYTIME TEMPERATURES. ALOFT...THE CENTER OF THE BLOCKING RIDGE WILL REMAIN NORTH OF THE REGION...AND A BROAD WEAKNESS/UPPER TROUGH WILL PERSIST ON THE SOUTHERN PERIPHERY OF THE UPPER RIDGE...EXTENDING BETWEEN THE DEEP TROUGH WESTERN ATLANTIC TO THE DEEP UPPER LOW OVER THE CENTRAL CONUS. STRENGTHENING HIGH PRESSURE AT THE SURFACE AND ALOFT SHOULD SHUNT LOW PRESSURE AND SOUTH OF THE REGION...BUT GUIDANCE CONTINUES TO DIFFER REGARDING THE RELATIVE POSITION/ORIENTATION...STRENGTH AND EVOLUTION OF SIGNIFICANT FEATURES...AND RUN TO RUN MODEL CONSISTENCY HAS REMAINED POOR. GUIDANCE HAS TRENDED TOWARD A PERSISTENT BAND OF DEEP LAYER MOISTURE AND ELEVATED POPS ESPECIALLY OVER SOUTHERN/WESTERN COUNTIES THURSDAY NIGHT INTO FRIDAY OR SATURDAY...FOLLOWED BY EITHER A GENERAL PUSH OF ENHANCED MOISTURE BACK TOWARD THE NORTH/EAST AT SOME POINT OVER THE WEEKEND AS THE DEEP CENTRAL CONUS UPPER LOW BEGINS TO ROLL EAST OR A BREAK DOWN OF THE BLOCKING PATTERN AND BUILDING HEIGHTS ALOFT/DRYING AS DEPICTED BY THE 29/00Z EUROPEAN MODEL. FORECAST CONFIDENCE REMAINS INSUFFICIENT TO IMPLEMENT MAJOR CHANGES TO ONGOING SLIGHT CHANCE/CHANCE POPS THROUGH THE PERIOD. LOW LEVEL STABILITY PROVIDED BY THE NORTHERN HIGH WILL GREATLY LIMIT OR ELIMINATE THE POTENTIAL FOR DIURNAL THUNDERSTORMS. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... DEEP LAYER MOISTURE CONTINUES TO COVER BOTH TERMINALS...BUT CIGS HAVE SCATTERED OUT AND CONDITIONS WILL REMAIN VFR. SHOWERS ARE BEGINNING TO INCREASE IN AREA AND WILL BE OVER KCHS AND KSAV FOR THE REST OF THE AFTERNOON. AS TEMPERATURES CONTINUE TO RISE...SOME SHOWERS WILL STRENGTHEN INTO THUNDERSTORMS. STORMS WILL BE RATHER SHORT DUE TO A 20 KNOT STORM MOTION. VSBY COULD REACH MVFR IF THUNDERSTORMS DEVELOP OVER THE TERMINALS. THE TEMPS HAVE ALREADY REACHED THE UPPER 70S...SO NOT EXPECTING MUCH MORE HEATING...BUT ANY BREAKS IN CLOUD COVER WILL ALLOW FOR ADDITIONAL HEATING. SHOWERS LOOK TO DECREASE AROUND SUNSET AND WITH TEMPERATURES EXPECTED TO DROP TO THE LOW 60...CALM WINDS AND RESIDUAL MOISTURE...FOG COULD BE A FACTOR. CONDITIONS LOOK MORE FAVORABLE INLAND...BUT MVFR/IFR CONDITIONS ARE A GOOD POSSIBILITY. MODELS ARE IN GOOD AGREEMENT OF A DECREASE IN MOISTURE ON TUESDAY AND BOTH TERMINALS SHOULD GO BACK TO VFR BY MID MORNING. EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS EXPECTED AT LEAST THROUGH TUESDAY MORNING. OCCASIONAL FLIGHT RESTRICTIONS WILL REMAIN POSSIBLE THROUGH THE WEEK. FORECAST CONFIDENCE REMAINS LOW. && .MARINE... TODAY...THE LOCAL WATERS WILL LIE WITHIN THE SW PERIPHERY OF STRONG HIGH PRESSURE IN THE ATLANTIC...SUPPLYING THE LOCAL WATERS WITH GENTLE TO MODERATE SOUTH TO SW BREEZES. SEAS WILL BE A MIXTURE OF WIND DRIVEN WAVES AND LONG PERIOD SWELLS...WITH THE SWELL LENGTH AT VALUES MORE TYPICAL OF TROPICAL SYSTEMS OR WHAT IS SEEN IN THE PACIFIC. WHEN COMBINED TOGETHER THERE COULD BE SOME 6 FOOTERS THAT IMPINGE ON THE OUTER GA WATERS. HOWEVER...THESE 6 FOOT SEAS LOOK TO ENCOMPASS ONLY A SMALL AREA OF THE ENTIRE AMZ374 MARINE ZONE. THUS WE HAVE OPTED NOT TO HOIST THE SCA. ELSEWHERE...SEAS WILL PEAK AT 4 OR 5 FT...WITH EVEN SOME 1-2 FOOTERS NEAR THE MOUTH OF CHARLESTON HARBOR. SCATTERED TO NUMEROUS SHOWERS AND A FEW T-STORMS WILL BE COMMON THROUGHOUT THE DAY. HEAVY RAINS AND LOCAL VISIBILITIES DOWN UNDER 1 NM AT TIMES WILL OCCUR. TONIGHT...THE ATLANTIC RIDGE SLIDES FURTHER EAST...AS A WEAK WAVE OF LOW PRESSURE FORMS OFF THE SC/GA COASTS OUT NEAR THE GULF STREAM AFTER MIDNIGHT. LIGHT TO GENTLE SOUTHERLY WINDS EARLY ON WILL BECOME VARIABLE OR EVEN SHIFT TO NW LATE AS THIS TRANSPIRES. FOG THAT FORMS OVER LAND AREAS COULD BECOME A PROBLEM FOR NAVIGATION AS THE OFFSHORE FLOW DEVELOPS LATE. TUESDAY THROUGH LATE WEEK...AFTER A WEAK PRESSURE GRADIENT SUPPORTS RELATIVELY TRANQUIL CONDITIONS TUESDAY AND TUESDAY NIGHT...PRIMARY FORECAST ATTENTION TURNS TO THE POTENTIAL FOR HAZARDOUS WINDS AND SEAS TO DEVELOP ACROSS COASTAL WATERS WEDNESDAY INTO THIS WEEKEND. A TIGHT PRESSURE GRADIENT WILL DEVELOP BETWEEN A STRENGTHENING INLAND WEDGE OF HIGH PRESSURE AND A SHARP TROUGH OF LOW PRESSURE OFF THE SOUTHEAST COAST. THIS LONG DURATION EVENT...WHICH BY LATE WEEK COULD FEATURE AN INCREDIBLY LONG FETCH OF NORTHEAST WINDS FROM THE NORTH ATLANTIC INTO THE SOUTHEAST COAST...WILL CERTAINLY PRODUCE SMALL CRAFT ADVISORY WINDS AND COULD WELL PRODUCE GALES...ACCOMPANIED BY UNUSUALLY HIGH SEAS. RIP CURRENTS...GIVEN SEVERAL DAYS NOW OF AN ONSHORE FETCH...THERE IS A SMALL BUT LONG PERIOD SWELL OVER THE LOCAL WATERS. THIS WILL SUPPORT A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. THE STRONG/LONG DURATION ONSHORE FLOW WILL LIKELY ELEVATE THE THREAT FOR RIP CURRENTS ON AREA BEACHES MID WEEK INTO NEXT WEEKEND. && .TIDES/COASTAL FLOODING... STRONG ONSHORE WINDS COULD PRODUCE HIGH SURF...BEACH EROSION AND PERHAPS EVEN SHALLOW COASTAL FLOODING ESPECIALLY AROUND THE TIMES OF HIGH TIDE DURING THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/BDC
Hazardous weather outlook, Apr 29, 4:27 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 427 AM EDT MON APR 29 2013 GAZ117-119-139-141-SCZ048>051-300830- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 427 AM EDT MON APR 29 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. DENSE FOG...AREAS OF FOG ARE POSSIBLE AFTER MIDNIGHT TONIGHT. FOG COULD BECOME LOCALLY DENSE...AND DENSE FOG ADVISORIES COULD EVENTUALLY BE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DENSE FOG...AREAS OF FOG COULD PERSIST INTO TUESDAY MORNING. LOCALLY DENSE FOG IS POSSIBLE...AND DENSE FOG ADVISORIES COULD EVENTUALLY BE ISSUED. COASTAL HAZARDS...BETWEEN STRENGTHENING HIGH PRESSURE EAST OF THE APPALACHIANS AND LOW PRESSURE SOUTH OF THE REGION...STRONG ONSHORE WINDS WILL LIKELY DEVELOP MID TO LATE WEEK INTO NEXT WEEKEND. THIS PATTERN COULD PRODUCE HIGH SURF...AN ELEVATED RISK FOR RIP CURRENTS...BEACH EROSION AND SHALLOW COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 300830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 427 AM EDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. DENSE FOG...AREAS OF FOG ARE EXPECTED AFTER MIDNIGHT TONIGHT. FOG COULD BECOME LOCALLY DENSE...AND DENSE FOG ADVISORIES COULD EVENTUALLY BE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DENSE FOG...AREAS OF FOG ARE EXPECTED TO PERSIST INTO TUESDAY MORNING. LOCALLY DENSE FOG IS POSSIBLE...AND DENSE FOG ADVISORIES COULD EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-300830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 AM EDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALES...BETWEEN BUILDING HIGH PRESSURE NORTH AND WEST OF THE WATERS AND LOW PRESSURE TO THE SOUTH OF THE REGION...STRONG ONSHORE WINDS WILL DEVELOP MID TO LATE WEEK AND WILL PERSIST INTO THIS WEEKEND. GALES AND HIGH SEAS ARE POSSIBLE...AND GALE WATCHES AND WARNINGS COULD EVENTUALLY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 1:13 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 113 PM EDT MON APR 29 2013 GAZ101-SCZ042-047-291745- EFFINGHAM-HAMPTON-INLAND JASPER- 113 PM EDT MON APR 29 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 145 PM EDT... AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR OAKY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... FURMAN...GARNETT...GILLISONVILLE...PINELAND...ROBERTVILLE...SCOTIA... SHIRLEY...TARBORO...CLYO...KILDARE AND SHAWNEE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3280 8115 3256 8094 3243 8140 3253 8147 TIME...MOT...LOC 1714Z 240DEG 12KT 3251 8136
Special weather statement, Apr 29, 1:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT MON APR 29 2013
SCZ042-043-047-048-291845-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
146 PM EDT MON APR 29 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 245 PM EDT...
AT 144 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ROBERTVILLE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...EARLY BRANCH...GARDENS CORNER...GARNETT...
GILLISONVILLE...GRAYS...MCPHERSONVILLE...PINELAND...POCOTALIGO...
ROBERTVILLE...SHELDON...TARBORO...TILLMAN AND YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3284 8080 3259 8068 3242 8118 3245 8120
3247 8119 3247 8120 3249 8123 3251 8124
3252 8123 3252 8125 3261 8130
TIME...MOT...LOC 1745Z 248DEG 19KT 3257 8117Local storm report, Apr 29, 2:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL VARNVILLE 32.85N 81.08W
04/29/2013 M0.70 INCH HAMPTON SC TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTD PEA TO DIME SIZE HAIL
NEAR VARNVILLE.
&&
EVENT NUMBER CHS1300225Special weather statement, Apr 29, 2:12 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT MON APR 29 2013
SCZ042-043-047-291915-
HAMPTON-INLAND COLLETON-INLAND JASPER-
212 PM EDT MON APR 29 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
COLLETON COUNTIES THROUGH 315 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ISLANDTON TO
NIXVILLE...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...ALMEDA...ASHTON...CROCKETVILLE...CUMMINGS...
ESTILL...FURMAN...HAMPTON...ISLANDTON...LENA...LURAY...MILEY...
SCOTIA...VARNVILLE AND LAKE WARREN STATE PARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3277 8134 3278 8134 3306 8093 3287 8074
3264 8124 3274 8139
TIME...MOT...LOC 1812Z 266DEG 21KT 3292 8088 3275 8115The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:13 PM EDT | Special Weather Statement | CHS | Hampton | 32 min |
| Apr 29, 1:46 PM EDT | Special Weather Statement | CHS | Hampton | 59 min |
| Apr 29, 2:12 PM EDT | Special Weather Statement | CHS | Hampton | 63 min |
| Apr 29, 2:40 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 29, 3:05 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 55 min |
| Apr 29, 4:02 PM EDT | Special Weather Statement | CHS | Charleston | 73 min |
| Apr 29, 4:11 PM EDT | Special Weather Statement | CHS | Jasper | 34 min |
| Apr 29, 4:16 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 59 min |
| Apr 29, 4:54 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 111 min |
| Apr 29, 5:35 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 115 min |
| Apr 29, 5:50 PM EDT | Special Weather Statement | CHS | Beaufort | 25 min |
| Apr 29, 7:08 PM EDT | Special Marine Warning | CHS | 112 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.